Ask a Dog Vet and Get Answers to Your Dog Health Questions
Hello. My name is***** and I am a veterinarian that can answer your question. I understand that Baxter vomited and is breathing irregularly. I am sorry to hear about what is happening. Did this start once the Ceflex antibiotic was given?
I understand. Did Baxter have any recent changes to her food or did she possibly swallow a foreign object? The Cephlex can cause upset stomach and vomiting, so it is possible this is causing a bit of nausea. However, we may be able to continue taking the antibiotic if the nausea can be treated. Your veterinarian will have stronger medications available, but a good over-the-counter choice will be Pepcid.
Charcoal pills can be a helpful way to reduce nausea. Also, probiotics can be helpful. For Baxter, you can give half of a dose that you would give for a person. Regarding the difficulty walking and breathing irregularly, I would need to get a little more information. Is she panting? Is she able to move her legs or is she just lethargic and not wanting to move?
It is likely she is feeling tired and possibly dehydrated from the vomiting. If that is the case then we will need to supplement with fluids and Pedialyte can help with that.
Unless there is a separate neurological problem with her spine she is likely not standing because she is weak. If held up, she should be able to put her feet underneath her body even if she does not support her weight. The legs should still be able to move normally if there is nothing wrong with her spine. Panting is a sign of anxiety or discomfort. In this situation, Baxter is likely feeling uncomfortable for whatever is causing the nausea. Once the nausea is controlled then the panting should stop.
I hope that answers your question. I will remain available in case you have other questions. If you have no other questions then I would appreciate very much a positive review. You may leave up to 5 stars when ready. Thank you!
The Cephalexin is likely causing the nausea. I would encourage you to talk to your veterinarian about discontinuing this medication because of its likely cause of the vomiting. The first priority is to correct her dehydration and see if that corrects her mobility issue. If not then she will need to get some x-rays performed on her hips and spine. This would be an unrelated issue to the vomiting.
If you have no other questions then I would appreciate very much a positive review. You may leave up to 5 stars when ready. Your review helps connect Experts with other customers, so your input is kindly appreciated.